Alert archive / Florida / Tornado Warnings in 2024

Tornado Warning 11, NWS Melbourne, FL

May 15, 2024Lake County, Volusia County, Florida

NWS Melbourne, FL issued this tornado warning at May 15, 2024, 4:10 AM EDT for Lake County, Volusia County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2024, 4:10 AM EDT (08:10 UTC)
Expired
May 15, 2024, 5:00 AM EDT
In force
50 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Lake County, FL, Volusia County, FL

The radar

The Jacksonville radar (KJAX), 134 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 15, 2:47 AM EDTTornado WatchSPC8 hr

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 8.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2024-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2458 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2024-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2458 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1105 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
2.7
Supercell composite
19.9

Open this sounding in Storm Lab

The text

As transmitted.

981 
WFUS52 KMLB 150810
TORMLB
FLC069-127-150900-
/O.NEW.KMLB.TO.W.0011.240515T0810Z-240515T0900Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Melbourne FL
410 AM EDT Wed May 15 2024

The National Weather Service in Melbourne has issued a

* Tornado Warning for...
  Northern Lake County in east central Florida...
  Northwestern Volusia County in east central Florida...

* Until 500 AM EDT.

* At 409 AM EDT, a severe thunderstorm capable of producing a tornado
  was located near Pierson, moving east at 40 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Daytona Beach around 420 AM EDT.
  Ormond Beach, Holly Hill, and Ormond-By-the-Sea around 430 AM EDT.

Other locations impacted by this tornadic thunderstorm include
Eldridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 2943 8108 2925 8098 2911 8164 2928 8164
      2932 8168 2938 8145 2940 8142 2926 8142
      2927 8115 2941 8116 2943 8111
TIME...MOT...LOC 0809Z 263DEG 33KT 2925 8137 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Law
3 follow-up statements
053 
WWUS52 KMLB 150819
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
419 AM EDT Wed May 15 2024

FLC069-150827-
/O.CAN.KMLB.TO.W.0011.000000T0000Z-240515T0900Z/
Lake FL-
419 AM EDT Wed May 15 2024

...THE TORNADO WARNING FOR NORTHERN LAKE COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 AM EDT for east central
Florida.

LAT...LON 2943 8108 2925 8098 2916 8142 2926 8149
      2932 8149 2933 8142 2926 8142 2927 8115
      2941 8116 2943 8112
TIME...MOT...LOC 0817Z 253DEG 26KT 2924 8135 

$$

FLC127-150900-
/O.CON.KMLB.TO.W.0011.000000T0000Z-240515T0900Z/
Volusia FL-
419 AM EDT Wed May 15 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 AM EDT FOR
NORTHWESTERN VOLUSIA COUNTY...

At 417 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Barberville, moving east at 30 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Daytona Beach around 430 AM EDT.
  Ormond Beach, Holly Hill, and Ormond-By-the-Sea around 440 AM EDT.

Other locations impacted by this tornadic thunderstorm include Ormond
Beach Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 2943 8108 2925 8098 2916 8142 2926 8149
      2932 8149 2933 8142 2926 8142 2927 8115
      2941 8116 2943 8112
TIME...MOT...LOC 0817Z 253DEG 26KT 2924 8135 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Law
933 
WWUS52 KMLB 150836
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
436 AM EDT Wed May 15 2024

FLC127-150900-
/O.CON.KMLB.TO.W.0011.000000T0000Z-240515T0900Z/
Volusia FL-
436 AM EDT Wed May 15 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 AM EDT FOR NORTH
CENTRAL VOLUSIA COUNTY...

At 434 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Daytona Beach, moving east at 35 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Daytona Beach, Ormond Beach, and Holly Hill around 440 AM EDT.

Other locations impacted by this tornadic thunderstorm include Ormond
Beach Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 2943 8108 2925 8098 2919 8129 2926 8133
      2927 8115 2941 8116 2942 8114 2943 8110
TIME...MOT...LOC 0834Z 257DEG 30KT 2925 8119 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Law
166 
WWUS52 KMLB 150900
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
500 AM EDT Wed May 15 2024

FLC127-150909-
/O.EXP.KMLB.TO.W.0011.000000T0000Z-240515T0900Z/
Volusia FL-
500 AM EDT Wed May 15 2024

...THE TORNADO WARNING FOR NORTH CENTRAL VOLUSIA COUNTY WILL EXPIRE
AT 500 AM EDT...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

A Tornado Watch remains in effect until 1100 AM EDT for east central
Florida.

LAT...LON 2943 8108 2925 8098 2919 8129 2926 8133
      2927 8115 2941 8116 2942 8114 2943 8110
TIME...MOT...LOC 0859Z 263DEG 33KT 2928 8095 

$$

Law

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this tornado warning went out at May 14, 11:10 PM EDT, 5 hours earlier.

Area forecast discussion, May 14, 11:10 PM EDT, 5 hours before
Area Forecast Discussion
National Weather Service Melbourne FL
1110 PM EDT Tue May 14 2024

...New UPDATE, AVIATION...

.UPDATE...
Issued at 1108 PM EDT Tue May 14 2024

Another active weather day today, with activity moving in from the
Gulf earlier in the day with showers and storms developing along the
east coast sea breeze into the afternoon and early evening.
Scattered storms are ongoing across the Atlantic this evening,
mainly north of Sebastian Inlet. This activity is moving eastward
around 15 mph. Any lingering activity will dissipate or move out of
the local area over the next hour. The next frontal boundary is
shifting eastward across the Gulf States, and will reach the Florida
Panhandle tonight. This will bring an increase chance for showers
and storms once again overnight and into the early hours on
Wednesday, with activity reaching northern FL overnight, brining the
threat for strong to isolated severe storms across our northern
areas before sunrise. Highest rain and storm chances (PoP 30-60
percent) tonight will be from a Titusville to Lake Kissimmee
northward just before sunrise. Main storm threats will be gusty
winds of 40-50 mph with isolated up to 60 mph, hail up to 1 inch,
and heavy downpours. A tornado can not be ruled out, especially
along and north or the I-4 corridor. Temperatures will be warm and
muggy tonight, with overnight lows in the low 70s under partly to
mostly cloudy skies.

&&

.AVIATION...
(00Z TAFs)
Issued at 1108 PM EDT Tue May 14 2024

Another round of showers and storm are expected later tonight and
into Wednesday morning. Have VCSH starting 10Z for most TAF sites,
however having it start at 8Z at LEE. VCTS starting at 13/14Z.
MVFR/IFR conditions in stronger storms possible. Have included
TEMPOs for 3SM TSRA BKN030 from VRB northward with most sites
starting at 14Z, however LEE starts at 13Z and VRB starts at 16Z.
Wind gusts of 35 KT or greater will affect some terminals.
Otherwise, VFR conditions expected. Gusty winds will develop
Wednesday by mid morning, with southwest winds increasing to 10-15
KT with gusts up to 20-25 KT. Latest CAMs suggest convection will
clear out starting across the north around 21Z and progressing
southward to around 23Z. Winds will decrease once again after
sunset, with southwest winds decreasing to 5-10 KT overnight.

&&

.PREVIOUS MARINE...
Issued at 320 PM EDT Tue May 14 2024

Tonight/Wed...Will continue the marginal SCA across the offshore
waters tonight for S/SE winds up to 20 knots and a Caution for the
BRevard and Treasure coast nearshore waters. AN even earlier onset
of storms is forecast Wednesday, many strong and some severe
pushing offshore. Seas 3-4 FT, up to 5 FT offshore.

&&

. PREVIOUS DISCUSSION...
Issued at 320 PM EDT Tue May 14 2024

Current-Tonight...The strong storms across the north/central
sections earlier have long pushed well offshore and the debris
cloudiness has diminished allowing reheating. But do not see
anything imminent that would spark additional convection through
the evening there. While no severe weather was reported, there
were a number of classic tree cleaners, storms containing 45-55
mph wind gusts. Isolated sea breeze storms will develop near the
coast south of the Cape and around Lake Okeechobee through the
early evening. Will need to watch these storms for isolated severe
potential into early evening. The next convective cluster seen on
hi-res sat over the northern Gulf will reach north FL overnight
and could bring a strong/marginal severe threat to northern areas
before sunrise.

Wed...Scattered lightning storms will redevelop during the morning
ahead of an approaching frontal boundary. Conditions will be
favorable for another round of strong to severe storms that could
begin even earlier than today. Convection should initiate along
the differential heating boundary between the debris canopy and
sfc heating and develop E/SE from there. Strong mid level flow and
cold temps aloft look to produce a better chance for severe storms
from mid morning through mid aftn. Large hail and damaging winds
appear to be the primary threats with a few tornadoes possible.
Think a watch box (probably a Tornado watch) is more likely
tomorrow than it was today for much of EC FL. Max temps should
hold in the mid to upper 80s Orlando northward but reach the mid
90s across the south prior to onset of convection.

Thursday-Friday...Mid-level ridging is forecast to set up over the
Florida peninsula late this week, with the lingering weak front
remaining draped across the Treasure Coast and Okeechobee County
area on Thursday. A plume of moisture will remain situated over this
area, with isolated to scattered showers possible. Model guidance
does not currently indicate large support for severe storm
development, especially with decreasing offshore flow aloft and
warming 500 mb temperatures, but some modest instability may be
enough to kick off a few isolated strong storms across southern
portions of the forecast area. North of the Treasure Coast and
Okeechobee area, conditions are forecast to remain mostly dry as a
dry air mass with PWATs less than an inch filters in, though a few
stray showers still cannot be ruled out across Brevard and Osceola
counties. Decided to further decrease PoPs with this forecast
package based on model guidance and increasing confidence that the
front will sit a bit further south than previously thought. Any
showers and storms that do develop will move offshore across the
local Atlantic waters and diminish into the overnight hours.

By Friday, the boundary is forecast to lift northward across east
central Florida as a weak warm front. Guidance continues to indicate
the potential for isolated showers and storms, due to the modest
moisture return associated with the front. As a result, kept PoPs
around 20 percent for now across east central Florida, but would not
be surprised if this continues to trend lower, especially if the
Euro trends more towards the GFS (the drier solution). Any activity
that develops is expected to diminish during the evening and
overnight hours.

Afternoon temperatures will continue to be 5 to 10 degrees above
normal across east central Florida through the end of the work week,
with highs climbing into the 90s both Thursday and Friday afternoon.
Heat indices in some areas may reach to right around 100. Overnight
temperatures will remain in the upper 60s to low 70s.

Saturday-Tuesday...Moisture is forecast to continue increasing
across the peninsula this weekend as the mid-level ridge shifts
eastward out over the Atlantic. Troughing aloft accompanied by a
surface low and its attendant cold front will move towards the
Florida peninsula on Sunday, with  the front expected to move south
of the forecast area late Sunday into Monday. The GFS continues to
indicate a cleaner frontal passage compared to the Euro. Model
discrepancies continue into Tuesday, with the Euro indicating drier
conditions than the GFS. In general, stuck with the NBM as a good
middle ground between the models, with PoPs in the 30 to 50 percent
range this weekend into early next week. Isolated storms will also
be possible. The heat will persist across the peninsula, with
afternoon highs in the upper 80s to mid 90s. Saturday could be
particularly toasty, with some areas south of the Orlando metro
climbing into the upper 90s and heat indices reaching the 100 to 105
range. Overnight lows will remain in the upper 60s to low 70s.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  71  87  69  91 /  50  70  10   0
MCO  74  87  71  92 /  40  70  20  10
MLB  72  90  72  90 /  20  70  30  20
VRB  72  94  72  93 /  20  70  40  20
LEE  74  85  72  90 /  60  70  20   0
SFB  74  87  72  92 /  50  70  20  10
ORL  74  87  73  92 /  40  70  20  10
FPR  72  94  71  93 /  20  60  40  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 4 AM EDT Wednesday for AMZ570-572-575.

&&

Watson/Sedlock
Hazardous weather outlook, May 14, 11:22 PM EDT, 4 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1122 PM EDT Tue May 14 2024

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-151200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
1122 PM EDT Tue May 14 2024

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.THUNDERSTORM IMPACT...
There is a risk for a few strong to severe storms tonight and into
early Wednesday morning, especially along and north of the
Interstate 4 corridor as storms move into East Central
Florida from the northwest. The greatest potential for storms
tonight will be from Brevard to Osceola counties northward

Main storm hazards will be frequent lightning strikes, gusty
winds of 40 to 50 mph with isolated up to 60 mph, large hail up to
1 inch, and a tornado or two are also possible in and near the
strongest storms that develop. There is a very low risk for a
waterspout along the coast and along and north of the Interstate 4
corridor.

.FLOOD IMPACT...
Areas that see repeated storms could experience localized, minor
flooding of urban and poorly drained locations.

.RIP CURRENT IMPACT...
There is a moderate risk of life-threatening rip currents at all
Atlantic beaches tonight.

.MARINE THUNDERSTORM GUST IMPACT...
Offshore-moving lightning storms are possible tonight, especially
from Indian River to Osceola counties northward. A few erratic
wind gusts of 35 to 45 knots may occur in their vicinity. Be
prepared to return to port if you see dark storm clouds
approaching.

.WIND AND SEA IMPACT...
Outside of storms, southeast winds will generally range 15 to 20
knots over the local Atlantic waters tonight, and intracoastal
waters will remain choppy. A Small Craft Advisory continues for
waters beyond 20 nautical miles, as winds are forecast to freshen
to 20 to 25 knots over the Gulf Stream tonight.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
Scattered storms will remain in the forecast through at least
Wednesday as a cold front settles into Central Florida. Unstable
conditions and strong wind energy will continue to promote at
least a Marginal Risk for strong to severe storms on Wednesday.
The risk for severe weather quickly decreases beginning Thursday.

A spell of unusually hot weather, for mid-May, will continue
through at least Saturday. Daytime highs will reach well into the
90s each afternoon. A low to moderate risk of heat-related illness
will persist for those sensitive to the heat.

Poor boating conditions will persist over the offshore waters on
Wednesday as winds slowly subside.

A moderate risk of life-threatening rip currents is expected again
on Wednesday.

Scattered storms will become more common again this weekend.

.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed.

Kelly/Watson

In the hours before

Local storm report, May 14, 10:23 PM EDT, 5 hours 47 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Melbourne FL
1023 PM EDT Tue May 14 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 PM     Tstm Wnd Gst     1 E Lagrange            28.63N 80.81W
05/14/2024  M41 MPH          AMZ552             FL   Mesonet

            The Weather Flow Site in the Indian River
            near Parrish Park (XPAR) measured a wind
            gust of 41MPH/36KTS from the west.

1210 PM     Tstm Wnd Gst     Daytona Beach Intl      29.18N 81.07W
05/14/2024  M45 MPH          Volusia            FL   ASOS

            The ASOS at the Daytona Beach International
            Airport measured a wind gust of 45MPH/39KTS
            from the west-southwest.

1235 PM     Tstm Wnd Gst     3 SSW Ponce Inlet       29.06N 80.95W
05/14/2024  M45 MPH          Volusia            FL   AWOS

            Corrects previous tstm wnd gst report from 3
            SSW Ponce Inlet. The AWOS at the New Smyrna
            Beach Municipal Airport measured a wind gust
            of 45MPH/39KTS from the west-northwest.

1238 PM     Tstm Wnd Gst     2 SSE Midway            28.77N 81.22W
05/14/2024  M46 MPH          Seminole           FL   ASOS

            The ASOS at the Sanford International
            Airport measured a wind gust of 46MPH/40KTS
            from the west-northwest.

1244 PM     Tstm Wnd Gst     2 SW Kissimmee          28.28N 81.43W
05/14/2024  M49 MPH          Osceola            FL   AWOS

            The AWOS at the Kissimmee Gateway Airport
            measured a wind gust of 49MPH/43KTS from the
            northwest (Correction).

1230 PM     Tstm Wnd Gst     2 W Azalea Park         28.55N 81.33W
05/14/2024  M48 MPH          Orange             FL   Public

            The ASOS at the Orlando Executive Airport
            measured a wind gust of 48MPH/42KTS from the
            west-northwest.

1248 PM     Tstm Wnd Gst     1 SW Orlando Internatio 28.42N 81.33W
05/14/2024  M41 MPH          Orange             FL   ASOS

            The ASOS at the Orlando International
            Airport measured a wind gust of 41MPH/36KTS
            from the west-northwest.

1249 PM     Tstm Wnd Gst     Orlando International A 28.43N 81.31W
05/14/2024  M46 MPH          Orange             FL   Other Federal

            The ITWS (Integrated Terminal Weather
            System) at the Orlando International Airport
            measured a wind gust of 46MPH/40KTS from the
            northwest.

0115 PM     Tstm Wnd Gst     Titusville Airport      28.51N 80.80W
05/14/2024  M45 MPH          Brevard            FL   AWOS

            The AWOS at the Space Coast Regional Airport
            measured a wind gust of 45MPH/39KTS from the
            west-northwest.

0121 PM     Tstm Wnd Gst     2 SSE Kennedy Space Cen 28.61N 80.69W
05/14/2024  M39 MPH          Brevard            FL   AWOS

            The AWOS at the Space Florida Launch and
            Landing Facility measured a wind gust of
            39MPH/34KTS from the west-northwest.

0125 PM     Tstm Wnd Gst     6 E Titusville Airport  28.52N 80.70W
05/14/2024  M54 MPH          Brevard            FL   Other Federal

            US Space Force wind sensor at tower 805
            measured a wind gust of 54MPH/47KTS from the
            west-northwest.

0135 PM     Tstm Wnd Gst     8 SSE Playalinda Beach  28.54N 80.57W
05/14/2024  M52 MPH          Brevard            FL   Other Federal

            US Space Force wind sensor at tower 108
            measured a wind gust of 52MPH/45KTS from the
            west.

0138 PM     Tstm Wnd Gst     10 NNE Cocoa Beach      28.47N 80.57W
05/14/2024  M39 MPH          Brevard            FL   AWOS

            The AWOS at the Cape Canaveral Space Force
            Station Skid Strip measured a wind gust of
            39MPH/34KTS from the northwest.

0843 PM     Tstm Wnd Gst     2 SSE Kennedy Space Cen 28.62N 80.69W
05/14/2024  U51 MPH          Brevard            FL   AWOS

            The Kennedy Space Center airport reported a
            wind gust of 51 MPH ( 44 KT) at 8:43 PM from
            the east-northeast.

0845 PM     Tstm Wnd Gst     1 SSE Kennedy Space Cen 28.63N 80.70W
05/14/2024  E50 MPH          Brevard            FL   Other Federal

            The KSC Tower 513 reported a wind gust of 50
            MPH (43 KT) from the northeast.

0852 PM     Tstm Wnd Gst     1 NNE Kennedy Space Cen 28.66N 80.70W
05/14/2024  M44 MPH          Brevard            FL   Other Federal

            The KSC Tower 415 reported a wind gust of 44
            MPH (38 KT) from the east-northeast.

&&
Special weather statement, May 15, 3:07 AM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Melbourne FL
307 AM EDT Wed May 15 2024

FLZ041-044-150745-
Northern Lake County FL-Inland Volusia FL-
307 AM EDT Wed May 15 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN LAKE AND NORTHWESTERN
VOLUSIA COUNTIES THROUGH 345 AM EDT...

At 306 AM EDT, Doppler radar was tracking a strong thunderstorm over
Salt Springs, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Pierson, Lake George, Eldridge, Sellers Lake, and Astor Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 AM EDT for east central
Florida.

&&

LAT...LON 2926 8142 2926 8135 2925 8135 2908 8164
      2928 8164 2930 8165 2931 8167 2932 8168
      2938 8145 2940 8143 2940 8142
TIME...MOT...LOC 0706Z 254DEG 23KT 2931 8173

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Law

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 8:01 PM EDTSpecial Marine WarningMLB89 min
May 14, 8:27 PM EDTSpecial Weather StatementMLBMartin33 min
May 14, 8:32 PM EDTSpecial Marine WarningMLB88 min
May 14, 9:00 PM EDTSpecial Weather StatementMLBSaint Lucie15 min
May 14, 9:06 PM EDTSpecial Marine WarningMLB54 min
May 14, 9:19 PM EDTSpecial Weather StatementMLBMartin41 min
May 14, 9:21 PM EDTSpecial Marine WarningMLB54 min
May 15, 3:07 AM EDTSpecial Weather StatementMLBFlagler38 min
May 15, 3:26 AM EDTSevere Thunderstorm WarningMLBLake, Volusia49 min
May 15, 4:06 AM EDTSevere Thunderstorm WarningMLBLake, Volusia54 min
May 15, 4:11 AM EDTSpecial Marine WarningMLB94 min
May 15, 4:25 AM EDTSevere Thunderstorm WarningMLBLake32 min
May 15, 4:57 AM EDTSpecial Weather StatementMLBVolusia33 min
May 15, 5:03 AM EDTSpecial Weather StatementMLBLake42 min
May 15, 5:42 AM EDTSpecial Marine WarningMLB63 min
May 15, 5:44 AM EDTSpecial Weather StatementMLBLake46 min
May 15, 6:09 AM EDTSevere Thunderstorm WarningMLBLake, Volusia36 min
May 15, 6:42 AM EDTSpecial Marine WarningMLB93 min
May 15, 6:43 AM EDTSpecial Weather StatementMLBVolusia32 min
May 15, 7:01 AM EDTSpecial Weather StatementMLBSeminole, Volusia44 min
May 15, 8:16 AM EDTSpecial Marine WarningMLB29 min
May 15, 8:22 AM EDTSpecial Weather StatementMLBBrevard23 min
May 15, 8:29 AM EDTSpecial Weather StatementMLBOrange, Seminole31 min
May 15, 9:30 AM EDTSpecial Weather StatementMLBBrevard30 min
May 15, 9:34 AM EDTSpecial Marine WarningMLB56 min
May 15, 10:05 AM EDTSpecial Weather StatementMLBOsceola25 min
May 15, 10:27 AM EDTSpecial Weather StatementMLBOsceola18 min
May 15, 10:44 AM EDTSpecial Weather StatementMLBOsceola31 min
May 15, 11:05 AM EDTSpecial Weather StatementMLBOsceola25 min
May 15, 11:13 AM EDTSpecial Marine WarningMLB62 min
May 15, 11:38 AM EDTSpecial Weather StatementMLBOsceola37 min
May 15, 11:56 AM EDTSpecial Weather StatementMLBOsceola34 min
May 15, 11:58 AM EDTSpecial Weather StatementMLBIndian River32 min
May 15, 12:07 PM EDTSpecial Marine WarningMLB53 min
May 15, 12:13 PM EDTSevere Thunderstorm WarningMLBBrevard, Indian River32 min
May 15, 12:30 PM EDTSpecial Weather StatementMLBIndian River30 min
May 15, 12:39 PM EDTSpecial Weather StatementMLBOsceola36 min
May 15, 12:41 PM EDTSpecial Weather StatementMLBOkeechobee49 min
May 15, 12:44 PM EDTSevere Thunderstorm WarningMLBBrevard, Indian River46 min
May 15, 12:49 PM EDTSpecial Marine WarningMLB56 min
May 15, 12:52 PM EDTSpecial Weather StatementMLBSaint Lucie38 min
May 15, 12:59 PM EDTSpecial Marine WarningMLB61 min
May 15, 1:19 PM EDTSpecial Marine WarningMLB56 min
May 15, 1:21 PM EDTSpecial Weather StatementMLBOkeechobee24 min
May 15, 1:27 PM EDTSevere Thunderstorm WarningMLBOkeechobee, Saint Lucie33 min
May 15, 1:29 PM EDTSpecial Weather StatementMLBSaint Lucie31 min
May 15, 1:42 PM EDTSpecial Weather StatementMLBOkeechobee33 min
May 15, 1:47 PM EDTSpecial Marine WarningMLB58 min
May 15, 1:49 PM EDTSpecial Weather StatementMLBLake26 min
May 15, 1:51 PM EDTSpecial Weather StatementMLBOkeechobee24 min
May 15, 1:53 PM EDTSpecial Weather StatementMLBOkeechobee37 min
May 15, 2:00 PM EDTSpecial Weather StatementMLBSaint Lucie45 min
May 15, 2:11 PM EDTSpecial Marine WarningMLB64 min
May 15, 2:14 PM EDTSpecial Weather StatementMLBOkeechobee16 min
May 15, 2:37 PM EDTSpecial Weather StatementMLBSeminole23 min
May 15, 2:41 PM EDTSpecial Weather StatementMLBSeminole34 min
May 15, 2:44 PM EDTSpecial Marine WarningMLB61 min
May 15, 2:46 PM EDTSpecial Marine WarningMLB59 min

Nearby

Tornado Warnings in Florida, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.